Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
woggies

acne after antibiotics for wisdom tooth

Hello, I got my wisdom teeth pulled and took antibiotics. Up to then my face was clear. However, now I am getting horrible acne around my mouth / jawline.

Any help is appreciated. I've recently started taking probiotics.

This makes me very upset!! Also, I am 25/M.

Share this post


Link to post
Share on other sites

Your recent breakout around your mouth area is most likely due to all the irritation caused to your skin by your dental procedure. All the poking, touching and stretching of the skin around your mouth while working on your teeth probably irritated your skin enough to breakout. Hope this helps!

Edited by Indiana

Share this post


Link to post
Share on other sites
Your recent breakout around your mouth area is most likely due to all the irritation caused to your skin by your dental procedure. All the poking, touching and stretching of the skin around your mouth while working on your teeth probably irritated your skin enough to breakout. Hope this helps!

Yes, maybe, but the procedure was 2 months ago... I think it was the antibiotics!

Share this post


Link to post
Share on other sites

Stopping an antibiotic (particularly doxy or minocycline) abruptly can induce an acne flare. It will eventually subside. just treat your skin gently, wash with gentle cleanser. Warm, not hot water.

Share this post


Link to post
Share on other sites
Stopping an antibiotic (particularly doxy or minocycline) abruptly can induce an acne flare. It will eventually subside. just treat your skin gently, wash with gentle cleanser. Warm, not hot water.

Thanks , I took the pill 3 times a day for a week.. Forget the dosage..

The acne is a lot better now , but why is it only near my mouth/ jawline?

Is it possible candida overgrew?

Share this post


Link to post
Share on other sites
Stopping an antibiotic (particularly doxy or minocycline) abruptly can induce an acne flare. It will eventually subside. just treat your skin gently, wash with gentle cleanser. Warm, not hot water.

Thanks , I took the pill 3 times a day for a week.. Forget the dosage..

The acne is a lot better now , but why is it only near my mouth/ jawline?

Is it possible candida overgrew?

Not likely at all. It's more likely just the bacteria having a field day (so to speak) after being suppressed. It'll get better.

Share this post


Link to post
Share on other sites
Stopping an antibiotic (particularly doxy or minocycline) abruptly can induce an acne flare. It will eventually subside. just treat your skin gently, wash with gentle cleanser. Warm, not hot water.

Thanks , I took the pill 3 times a day for a week.. Forget the dosage..

The acne is a lot better now , but why is it only near my mouth/ jawline?

Is it possible candida overgrew?

Not likely at all. It's more likely just the bacteria having a field day (so to speak) after being suppressed. It'll get better.

Thanks, for future reference is there a safer antibiotic? And why is it only around my mouth and jawline ?

Share this post


Link to post
Share on other sites
Stopping an antibiotic (particularly doxy or minocycline) abruptly can induce an acne flare. It will eventually subside. just treat your skin gently, wash with gentle cleanser. Warm, not hot water.

Thanks , I took the pill 3 times a day for a week.. Forget the dosage..

The acne is a lot better now , but why is it only near my mouth/ jawline?

Is it possible candida overgrew?

Not likely at all. It's more likely just the bacteria having a field day (so to speak) after being suppressed. It'll get better.

Thanks, for future reference is there a safer antibiotic? And why is it only around my mouth and jawline ?

Doxy and mino are fine to use; they just should be weaned down/tapered down to avoid that type of breakout. I don't know why it's just around the mouth/jawline. It is possible that the irritation from the procedure made you more susceptible there. Otherwise, I don't know. :)

Share this post


Link to post
Share on other sites
Stopping an antibiotic (particularly doxy or minocycline) abruptly can induce an acne flare. It will eventually subside. just treat your skin gently, wash with gentle cleanser. Warm, not hot water.

Thanks , I took the pill 3 times a day for a week.. Forget the dosage..

The acne is a lot better now , but why is it only near my mouth/ jawline?

Is it possible candida overgrew?

Not likely at all. It's more likely just the bacteria having a field day (so to speak) after being suppressed. It'll get better.

Thanks, for future reference is there a safer antibiotic? And why is it only around my mouth and jawline ?

Share this post


Link to post
Share on other sites
Stopping an antibiotic (particularly doxy or minocycline) abruptly can induce an acne flare. It will eventually subside. just treat your skin gently, wash with gentle cleanser. Warm, not hot water.

Thanks , I took the pill 3 times a day for a week.. Forget the dosage..

The acne is a lot better now , but why is it only near my mouth/ jawline?

Is it possible candida overgrew?

Not likely at all. It's more likely just the bacteria having a field day (so to speak) after being suppressed. It'll get better.

Thanks, for future reference is there a safer antibiotic? And why is it only around my mouth and jawline ?

Doxy and mino are fine to use; they just should be weaned down/tapered down to avoid that type of breakout. I don't know why it's just around the mouth/jawline. It is possible that the irritation from the procedure made you more susceptible there. Otherwise, I don't know. :)

Share this post


Link to post
Share on other sites

I cannot condone the use of antibiotics to control acne, based on my own experiences!

Edited by CoolGuy68

Share this post


Link to post
Share on other sites

This happened to me as well. I had antibiotics for my lungs, but as we all know whatever you put in your body goes into systemic circulation. So the antibiotic is destroying your gut microflora (try to take probiotics).

Once your digestive system is weak now its harder to break down food--> hard to detoxify your body--> pimples.

check out my post for getting long lasting clear skin.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×